Stability and bifurcation for surfaces with constant mean curvature

Miyuki Koiso, Bennett Palmer, Paolo Piccione

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We give criteria for the existence of smooth bifurcation branches of fixed boundary CMC surfaces in ℝ3, and we discuss stability/instability issues for the surfaces in bifurcating branches. To illustrate the theory, we discuss an explicit example obtained from a bifurcating branch of fixed boundary unduloids in ℝ3.

Original languageEnglish
Pages (from-to)1519-1554
Number of pages36
JournalJournal of the Mathematical Society of Japan
Volume69
Issue number4
DOIs
Publication statusPublished - Jan 1 2017

Fingerprint

Constant Mean Curvature
Branch
Bifurcation

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

Stability and bifurcation for surfaces with constant mean curvature. / Koiso, Miyuki; Palmer, Bennett; Piccione, Paolo.

In: Journal of the Mathematical Society of Japan, Vol. 69, No. 4, 01.01.2017, p. 1519-1554.

Research output: Contribution to journalArticle

Koiso, Miyuki ; Palmer, Bennett ; Piccione, Paolo. / Stability and bifurcation for surfaces with constant mean curvature. In: Journal of the Mathematical Society of Japan. 2017 ; Vol. 69, No. 4. pp. 1519-1554.
@article{08bf09c6c8c54357ac6ebd491f3f58a0,
title = "Stability and bifurcation for surfaces with constant mean curvature",
abstract = "We give criteria for the existence of smooth bifurcation branches of fixed boundary CMC surfaces in ℝ3, and we discuss stability/instability issues for the surfaces in bifurcating branches. To illustrate the theory, we discuss an explicit example obtained from a bifurcating branch of fixed boundary unduloids in ℝ3.",
author = "Miyuki Koiso and Bennett Palmer and Paolo Piccione",
year = "2017",
month = "1",
day = "1",
doi = "10.2969/jmsj/06941519",
language = "English",
volume = "69",
pages = "1519--1554",
journal = "Journal of the Mathematical Society of Japan",
issn = "0025-5645",
publisher = "The Mathematical Society of Japan",
number = "4",

}

TY - JOUR

T1 - Stability and bifurcation for surfaces with constant mean curvature

AU - Koiso, Miyuki

AU - Palmer, Bennett

AU - Piccione, Paolo

PY - 2017/1/1

Y1 - 2017/1/1

N2 - We give criteria for the existence of smooth bifurcation branches of fixed boundary CMC surfaces in ℝ3, and we discuss stability/instability issues for the surfaces in bifurcating branches. To illustrate the theory, we discuss an explicit example obtained from a bifurcating branch of fixed boundary unduloids in ℝ3.

AB - We give criteria for the existence of smooth bifurcation branches of fixed boundary CMC surfaces in ℝ3, and we discuss stability/instability issues for the surfaces in bifurcating branches. To illustrate the theory, we discuss an explicit example obtained from a bifurcating branch of fixed boundary unduloids in ℝ3.

UR - http://www.scopus.com/inward/record.url?scp=85031407598&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85031407598&partnerID=8YFLogxK

U2 - 10.2969/jmsj/06941519

DO - 10.2969/jmsj/06941519

M3 - Article

VL - 69

SP - 1519

EP - 1554

JO - Journal of the Mathematical Society of Japan

JF - Journal of the Mathematical Society of Japan

SN - 0025-5645

IS - 4

ER -